MAUDE Adverse Event Report: SYNTHES GMBH INSERT-HANDLE F/MULTILOC HUM NAIL SYST; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH INSERT-HANDLE F/MULTILOC HUM NAIL SYST; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.006
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2022, that during an unknown procedure, it was observed that the insertion arc of the multiloc humeral nailing (mhn) system at the moment of inserting the nail, began to loosen and the surgeon needed to rearrange the nail.During the removal of the device to rearrange the nail, it was observed that the connection with the insertion arc was not gripping well, and the top of the nail raised a fragment.The surgeon fixed that part and introduced the nail again; however, it continued to fail and interfered with the proximal locking since it did not match.An option was given of changing the nail for another, but the surgeon preferred to continue.When performing the freehand distal locking, the surgeon requested a 2.5 drill bit with a smaller diameter and at the time of impacting, it bended, and the 3.2 drill bit was passed, which was the recommended one, and at the time of impacting it and after drilling it also it bended.There was a surgical delay to the procedure and the surgery was completed successfully.No fragments were generated.No further information is available.This report involves one (1) insert-handle f/multiloc hum nail syst.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9 h3, h6: part: 03.019.006.Lot: l366364.Manufacturing site: hagendorf.Supplier: n/a.Release to warehouse date: october 17, 2017.Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that insert-handle f/multiloc hum nail syst was observed dented near from the pin and body device, the connection part with the nail was broken.The broken part was not received in the evidence provided.A dimensional inspection for the insert-handle f/multiloc hum nail syst was unable to be performed due to post manufacturing damage.A functional test was performed was unable to be performed due to mating device (nail) was not received.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the insert-handle f/multiloc hum nail syst would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT-HANDLE F/MULTILOC HUM NAIL SYST
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14120580
Report Number8030965-2022-02476
Device Sequence Number11369523
Product Code HSB
UDI-Device Identifier07611819425569
UDI-Public(01)07611819425569
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.006
Device Lot NumberL366364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø2.5 L110/85 2FLUTE F/QC.; DRILL BIT Ø3.2 CALIBR L145 3FLUTE.; INSERT-HANDLE F/ML HUM NAIL.; UNK - NAILS.
Patient SexUnknown